Help with Side-effects?

Information about depression and other related health issues (includes medications).

Moderators: windsong, BlueGobi, cj-, Moderators, Frame

waiting4?
Posts: 16
Joined: Fri Mar 21, 2008 11:27 am
Location: Florida

Help with Side-effects?

Postby waiting4? » Tue May 13, 2008 7:21 am

I'm not good about taking medications - never have been. You know, where the doctor prescribes 10 days of anti-biotic and you only take 5 because you feel better? So, anyway, my doctor prescribed a very small dose of Prozac about 2 weeks ago. I can't lie and say that I didn't see any difference in how I approached things - but there were times that I felt like I couldn't keep my eyes open! So, like everything else, I quit taking it (no, I did not consult the doctor). It's taken several days, but I feel myself slipping back down - and to top that off, I'm tired all the time anyway! I really believe that I need to get back on track for at least a while, just to re-establish some balance. Can anyone offer any suggestions as to time of day, or food or no food, or whatever, to help with the side-effects?
Thanks for any suggestions!

Emotional_77
Posts: 850
Joined: Mon Jan 28, 2008 12:21 pm
Location: Ontario, Canada

Postby Emotional_77 » Tue May 13, 2008 3:32 pm

hmmm.. im not sure what exactly would help you with the side effects but have you gotten any other side effects besides tiredness? I mean, you say you tired all the time anyway so it might not even be a side effect? Medications dont work till about a month or month and a half so you need to be patient. About the side effects, if you are really concerned about it let your doctor know that you have been experiencing side effects and see what the doctor has to say about it. Hope this helps a bit.. Take care.
"You get the best out of others when you give the best of yourself."-Harry Firestone

waiting4?
Posts: 16
Joined: Fri Mar 21, 2008 11:27 am
Location: Florida

Thanks!

Postby waiting4? » Tue May 13, 2008 6:04 pm

I know... "hmmm." It may well be the depression still rearing its ugly head - I had not thought of that. I have noticed that when I quit taking it, waking up in the morning is a bit easier. I guess thinking about it, I'm not really "tired," just don't want to be up.
But, thank you for responding!!! That, believe it or not, is, in itself, helpful!

Emotional_77
Posts: 850
Joined: Mon Jan 28, 2008 12:21 pm
Location: Ontario, Canada

Postby Emotional_77 » Wed May 14, 2008 2:52 pm

maybe just knowing that your on meds depresses yourself more for some reason?
"You get the best out of others when you give the best of yourself."-Harry Firestone

true-blue
Posts: 14
Joined: Tue Apr 15, 2008 4:06 pm

another idea

Postby true-blue » Thu May 15, 2008 8:45 am

my doc put me on a med that made me tired but worked well. in order to combat the tiredness all the time he put me on Provigil. it has worked like magic and i have a ton of energy. but, most insurance companies don't cover it for depression/anxiety so i have to rely on him giving me free samples.

also, so many meds have side effects that are really bad at first and then tend to wear off as time passes. one drug i am on created bad side effects for almost 3 mths but now i have none. hang in there! true-blue

User avatar
Warmsoul/Jeanie13
Posts: 29196
Joined: Mon Jun 05, 2006 8:46 pm
Contact:

Postby Warmsoul/Jeanie13 » Sun Jun 08, 2008 2:46 pm

(((((((((((( waiting4 )))))))))))))))))))

By all means please keep the doctor informed on the side effects. Sure they can answers any question on that matter.

Warmie 8)
“If we admit our depression openly and freely, those around us get from it an experience of freedom rather than the depression itself.”
--- Dr. Rollo May
Sunshine, smiles and love.

Depression Forums | Depression Chat Rooms | Depression Blogs

http://www.depression-understood.org/


Return to “Articles and Essays | Medications: Experiences and Advice”

Who is online

Users browsing this forum: No registered users and 1 guest